Alert archive / Tennessee / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this red flag warning at Oct 15, 2010, 7:56 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 7:56 AM CDT (12:56 UTC)
- Expired
- Oct 15, 2010, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS84 KMRX 151256 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 856 AM EDT FRI OCT 15 2010 ...RED FLAG WARNING IN EFFECT FOR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA UNTIL 8 PM THIS EVENING... .ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY TODAY PRODUCING BREEZY NORTHWEST WINDS BETWEEN 10 TO 20 MPH WITH GUSTS TO 30 MPH LATER TODAY. THE AIR MASS BEHIND THE FRONT IS QUITE DRY WITH RELATIVE HUMIDITY'S DROPPING INTO THE MIDDLE AND UPPER 20S THIS AFTERNOON. THE BREEZY CONDITIONS AND LOW HUMIDITY'S WILL MEET RED FLAG WARNING CRITERIA...SO A RED FLAG WARNING HAS BEEN ISSUED FOR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA FOR TODAY. NCZ300-TNZ150-200-300>303-152100- /O.NEW.KMRX.FW.W.0002.101015T1300Z-101016T0000Z/ NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST- EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH- NORTHERN CHEROKEE NATIONAL FOREST- SOUTHERN CHEROKEE NATIONAL FOREST- TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK- 856 AM EDT FRI OCT 15 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON WITH RELATIVE HUMIDIFIES DROPPING TO THE MIDDLE AND UPPER 20S. THESE CONDITIONS WILL PRODUCE HEIGHTENED FIRE CONDITIONS ACROSS THE WARNING AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DH
2 follow-up statements
057 WWUS84 KMRX 151830 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT FOR EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA UNTIL 8 PM THIS EVENING... .ANOTHER WEAK COLD FRONT MOVED ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY THIS MORNING BRINGING WITH IT BREEZY WEST TO NORTHWEST WINDS BETWEEN 10 TO 20 MPH WITH GUSTS TO 30 MPH. ALSO...RELATIVE HUMIDITIES HAVE FALLEN INTO THE LOWER 20 TO NEAR 30 ACROSS MOST OF THE WARNING AREA. THESE CONDITIONS WILL CREATE POTENTIAL DANGEROUS FIRE CONDITIONS THE REST OF THE AFTERNOON AND EARLY EVENING. NCZ300-TNZ150-200-300>303-160000- /O.CON.KMRX.FW.W.0002.000000T0000Z-101016T0000Z/ NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST- EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH- NORTHERN CHEROKEE NATIONAL FOREST- SOUTHERN CHEROKEE NATIONAL FOREST- TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK- 230 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING BY SUNSET. RELATIVE HUMIDITIES WILL REMAIN BETWEEN 20 AND 30 PERCENT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
685 WWUS84 KMRX 152346 RFWMRX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 746 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... .WINDS ARE EXPECTED TO DIMINISH THIS EVENING. RELATIVE HUMIDITIES WILL ALSO INCREASE AS TEMPERATURES FALL. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. NCZ300-TNZ150-200-300>303-160100- /O.EXP.KMRX.FW.W.0002.000000T0000Z-101016T0000Z/ NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST- EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH- NORTHERN CHEROKEE NATIONAL FOREST- SOUTHERN CHEROKEE NATIONAL FOREST- TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK- 746 PM EDT FRI OCT 15 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Oct 15, 6:08 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 15, 6:08 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
708 AM EDT FRI OCT 15 2010
.AVIATION...
WINDS WILL BE THE MAIN AVIATION CONCERN TODAY AS LOW PRESSURE WILL
TRACK ACROSS THE OHIO VALLEY TO NORTH CAROLINA. A TIGHTENING
PRESSURE GRADIENT WILL PRODUCE SUSTAINED WINDS BETWEEN 12-18
KTS...AND BOUNDARY LAYER MIXING WILL GIVE WIND GUSTS OF 22-30 KTS.
THE STRONGER END OF THE SPEED RANGES WILL BE AT TRI...WITH THE
LOWER END AT CHA. A FRONTAL PASSAGE WILL SHIFT WINDS FROM SW TO
W-NW AROUND NOON. WINDS WILL DROP OFF QUICKLY WITH SUNET. ASIDE
FROM SOME MIDLEVEL CLOUD AT TRI THIS MORNING...SKIES WILL BE CLEAR.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING FOR THE
FOLLOWING ZONES: BLEDSOE...BLOUNT SMOKY MOUNTAINS...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
HANCOCK...HAWKINS...JOHNSON...MARION...MORGAN...NORTHWEST
CARTER...NORTHWEST GREENE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...WASHINGTON TN.
VA...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DGSHazardous weather outlook, Oct 15, 2:34 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EDT FRI OCT 15 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 334 AM EDT FRI OCT 15 2010 /234 AM CDT FRI OCT 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS TODAY WILL BE SUSTAINED BETWEEN 10 AND 20 MPH...WITH GUSTS OF 30 TO 35 MPH. THESE BREEZY CONDITIONS COMBINED WITH RELATIVE HUMIDITY VALUES LESS THAN 30 PERCENT COULD INCREASE THE FIRE HAZARD TODAY. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO THE MID 30S IN SOME LOCATIONS...WHICH MAY RESULT IN AREAS OF FROST. SOME LOCATIONS IN SHELTERED VALLEYS IN THE TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA COULD SEE TEMPERATURES NEAR FREEZING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:01 PM CDT | Frost Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 17 hr |
Nearby
Red Flag Warnings in Tennessee, 2010Red Flag Warnings in North Carolina, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.